Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Too many surgeries?


  • Please log in to reply
1 reply to this topic

#1 Beau's Mom

Beau's Mom

    Advanced Member

  • Members
  • PipPipPip
  • 1,457 posts
  • LocationSeattle, WA

Posted 15 February 2012 - 11:52 AM

Hi Dr. Okun,

You may remember that in late December I fell and ended up with a proximal humerus fracture. I saw my ortho two days ago and he said that my fracture has healed well, but there is a place on my shoulder that needs to be shaved off due to a bone spur which is affecting my ability to achieve good range of motion. He suggested an MRI. I can't have MRI's because I have a device implanted in my back which keeps my left knee from hurting. However, most of the time it is off as I rarely need it anymore.


Would it be worth it to have the spinal stimulator removed so I can have MRIs instead of CT Scan with contrast to determine the exact problems in my shoulder? Is it likely that due to my PD I will be more likely to need MRI's in the future? Or is that one more unnecessary surgery?


Also, my sinemet dose was recently increased from one 25/100 4 times/day to 1&1/2 25/100 4 times/day. I have had almost constant nausea, burping and gas since them. My MDS lowered me to 1&1/2 2x/day and one 2x/day for two weeks with the intention of increasing it again, but it hasn't helped much. I know sinemet causes nausea but does it cause excess gas and burping as well? My insurance covers Zofran. Is that something I could take?

Thanks for your time and consideration.

Dianne

I am not a human being trying to have a spiritual experience; I am a spiritual being having a (sometimes difficult) human experience.

#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,651 posts
  • LocationUniversity of Florida

Posted 19 February 2012 - 04:55 PM

It usually does not cause burping and gas. It can cause nausea and the best treatment is to add carbidopa to each dose (an extra 50mg or more) or add domperidone to the drug regimen. You can ask your doc about this.

If you don't need the implantable device and you do need a MRI then you need to discuss with your doc the risks and benefits of device removal. Once you have the discussion you can weigh what is right for you.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users